Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 20, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Jul 22, 2025, 8:03 PM EDT for Brunswick County, New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina. It took effect at Jul 23, 2025, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2025, 8:03 PM EDT (00:03 UTC)
- In effect from
- Jul 23, 2025, 6:00 AM EDT
- Expired
- Jul 23, 2025, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties Brunswick County, NC, New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 3 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted.
808
WHUS42 KILM 230003
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
803 PM EDT Tue Jul 22 2025
NCZ107-230300-
/O.CON.KILM.CF.Y.0031.000000T0000Z-250723T0300Z/
Inland New Hanover-
803 PM EDT Tue Jul 22 2025
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
* WHAT...Up to one foot of inundation above ground level in low-
lying areas near shorelines and tidal waterways.
* WHERE...The lower Cape Fear River including downtown
Wilmington.
* WHEN...Until 11 PM EDT this evening.
* IMPACTS...Portions of Battleship Road and USS North Carolina
Road observe minor coastal flooding up to one foot in depth.
In downtown Wilmington, sections of Water Street observe minor
flooding up to one half foot in depth. Check with local
officials for any road closures or impacts.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
22/08 PM 6.1 1.4 1.1 N/A Minor
23/09 AM 5.3 0.6 1.2 N/A None
23/10 PM 6.1 1.4 1.1 N/A Minor
24/10 AM 5.2 0.5 1.0 N/A None
24/10 PM 6.0 1.3 1.0 N/A Minor
25/11 AM 5.0 0.3 0.8 N/A None
&&
$$
NCZ106-108-SCZ056-230300-
/O.NEW.KILM.BH.S.0020.250723T1000Z-250724T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Georgetown-
803 PM EDT Tue Jul 22 2025
...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...
* WHAT...Strong north to south longshore current.
There is also a Moderate Risk of rip currents expected.
* WHERE...In North Carolina, Coastal Pender and Coastal New
Hanover Counties. In South Carolina, Coastal Georgetown County.
* WHEN...From 6 AM EDT Wednesday through Wednesday evening.
* IMPACTS...Longshore currents can sweep swimmers and surfers
into rip currents, piers, jetties, and other hazardous areas.
It may sweep swimmers off their feet, making it difficult to
return to shore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.
&&
$$5 follow-up statements
183 WHUS42 KILM 230221 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 1021 PM EDT Tue Jul 22 2025 NCZ107-230330- /O.CAN.KILM.CF.Y.0031.000000T0000Z-250723T0300Z/ Inland New Hanover- 1021 PM EDT Tue Jul 22 2025 ...COASTAL FLOOD ADVISORY IS CANCELLED... Water levels have fallen below flooding thresholds. Therefore, the Coastal Flood Advisory has been cancelled. $$ NCZ106-108-SCZ056-240000- /O.CON.KILM.BH.S.0020.250723T1000Z-250724T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 1021 PM EDT Tue Jul 22 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... * WHAT...Strong north to south longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Georgetown County. * WHEN...From 6 AM EDT Wednesday through Wednesday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ IGB
045 WHUS42 KILM 230727 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 327 AM EDT Wed Jul 23 2025 NCZ110-240000- /O.EXA.KILM.BH.S.0020.250723T1000Z-250724T0000Z/ Coastal Brunswick- 327 AM EDT Wed Jul 23 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Strong east to west longshore current. * WHERE...Coastal Brunswick County. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ106-108-SCZ056-240000- /O.CON.KILM.BH.S.0020.250723T1000Z-250724T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 327 AM EDT Wed Jul 23 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong north to south longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Georgetown County. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ IGB
974 WHUS42 KILM 231531 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 1131 AM EDT Wed Jul 23 2025 NCZ110-231645- /O.CAN.KILM.BH.S.0020.000000T0000Z-250724T0000Z/ Coastal Brunswick- 1131 AM EDT Wed Jul 23 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$ SCZ054-240000- /O.EXA.KILM.BH.S.0020.000000T0000Z-250724T0000Z/ Coastal Horry- 1131 AM EDT Wed Jul 23 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong north to south longshore current. There is also a Moderate Risk of rip currents. * WHERE...Coastal Horry County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ106-108-SCZ056-240000- /O.CON.KILM.BH.S.0020.000000T0000Z-250724T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 1131 AM EDT Wed Jul 23 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong north to south longshore current. There is also a Moderate Risk of rip currents from Myrtle Beach south. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Georgetown County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
379
WHUS42 KILM 231752
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
152 PM EDT Wed Jul 23 2025
SCZ054-056-240200-
/O.NEW.KILM.CF.Y.0032.250723T2100Z-250724T0200Z/
/O.CON.KILM.BH.S.0020.000000T0000Z-250724T0000Z/
Coastal Horry-Coastal Georgetown-
152 PM EDT Wed Jul 23 2025
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING...
* WHAT...For the Beach Hazards Statement, Strong north to south
longshore current. There is also a Moderate Risk of rip
currents. For the Coastal Flood Advisory, up to one foot of
inundation above ground level expected in low-lying areas near
shorelines and tidal waterways.
* WHERE...Coastal Horry and Coastal Georgetown Counties.
* WHEN...For the Beach Hazards Statement, until 8 PM EDT this
evening. For the Coastal Flood Advisory, from 5 PM this
afternoon to 10 PM EDT this evening.
* IMPACTS...Vulnerable causeways to and from local beaches will
experience minor coastal flooding. Low-lying roads and
locations along the Intracoastal Waterway and adjacent tidal
creeks will observe minor coastal flooding. Check with local
officials for the latest information regarding coastal flood
impacts and closures. Longshore currents can sweep swimmers
and surfers into rip currents, piers, jetties, and other
hazardous areas. It may sweep swimmers off their feet, making
it difficult to return to shore.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.
&&
Time of high total tides are approximate to the nearest hour.
Springmaid Pier at Myrtle Beach
MLLW Categories - Minor 7.0 ft, Moderate 8.5 ft, Major 10.5 ft
MHHW Categories - Minor 1.4 ft, Moderate 2.9 ft, Major 4.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
23/07 PM 7.5 1.9 1.3 2-3 Minor
24/08 AM 5.9 0.3 1.0 2 None
24/08 PM 7.0 1.4 0.8 2 Minor
25/09 AM 5.7 0.1 0.7 2 None
25/09 PM 6.7 1.1 0.7 2 None
26/09 AM 5.7 0.1 0.7 2 None
&&
$$
NCZ106-108-240200-
/O.NEW.KILM.CF.Y.0032.250723T2100Z-250724T0200Z/
/O.CON.KILM.BH.S.0020.000000T0000Z-250724T0000Z/
Coastal Pender-Coastal New Hanover-
152 PM EDT Wed Jul 23 2025
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING...
* WHAT...For the Beach Hazards Statement, Strong north to south
longshore current. There is also a Moderate Risk of rip currents.
For the Coastal Flood Advisory, up to one half foot of
inundation above ground level expected in low- lying areas near
shorelines and tidal waterways.
* WHERE...Coastal Pender and Coastal New Hanover Counties.
* WHEN...For the Beach Hazards Statement, until 8 PM EDT this
evening. For the Coastal Flood Advisory, from 5 PM this
afternoon to 10 PM EDT this evening.
* IMPACTS...Low-lying roads and locations along the Intracoastal
Waterway and adjacent tidal creeks may observe minor coastal
flooding. Check with local officials for any road closures or
impacts. Longshore currents can sweep swimmers and surfers
into rip currents, piers, jetties, and other hazardous areas.
It may sweep swimmers off their feet, making it difficult to
return to shore.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.
&&
Time of high total tides are approximate to the nearest hour.
Mercer Pier at Wrightsville Beach
MLLW Categories - Minor 6.0 ft, Moderate 8.0 ft, Major 10.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 3.5 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
23/07 PM 6.4 1.9 1.2 3 Minor
24/08 AM 4.8 0.3 0.9 2-3 None
24/08 PM 5.8 1.3 0.6 2 None
25/08 AM 4.5 0.0 0.4 2 None
25/09 PM 5.7 1.2 0.6 2 None
26/09 AM 4.7 0.2 0.5 2 None
&&
$$
NCZ107-240500-
/O.NEW.KILM.CF.Y.0032.250723T2300Z-250724T0500Z/
Inland New Hanover-
152 PM EDT Wed Jul 23 2025
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
1 AM EDT THURSDAY...
* WHAT...Up to one foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...The lower Cape Fear River including downtown
Wilmington.
* WHEN...From 7 PM this evening to 1 AM EDT Thursday.
* IMPACTS...Portions of Battleship Road and USS North Carolina
Road observe minor coastal flooding up to one foot in depth.
In downtown Wilmington, sections of Water Street observe minor
flooding up to one half foot in depth. Check with local
officials for any road closures or impacts.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
23/09 PM 6.2 1.5 1.2 N/A Minor
24/10 AM 5.2 0.5 1.0 N/A None
24/11 PM 6.0 1.3 1.0 N/A Minor
25/11 AM 5.0 0.3 0.8 N/A None
25/11 PM 5.7 1.0 0.8 N/A Minor
26/11 AM 5.0 0.3 0.8 N/A None
&&
$$321
WHUS42 KILM 240005
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
805 PM EDT Wed Jul 23 2025
SCZ054-056-240200-
/O.EXP.KILM.BH.S.0020.000000T0000Z-250724T0000Z/
/O.CON.KILM.CF.Y.0032.000000T0000Z-250724T0200Z/
Coastal Horry-Coastal Georgetown-
805 PM EDT Wed Jul 23 2025
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT HAS EXPIRED...
* WHAT...Up to one half foot of inundation above ground level in
low-lying areas near shorelines and tidal waterways.
* WHERE...Coastal Horry and Coastal Georgetown Counties.
* WHEN...Until 10 PM EDT this evening.
* IMPACTS...Vulnerable causeways to and from local beaches may
experience minor coastal flooding. Low-lying roads and
locations along the Intracoastal Waterway and adjacent tidal
creeks may observe minor coastal flooding. Check with local
officials for the latest information regarding coastal flood
impacts and closures.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Springmaid Pier at Myrtle Beach
MLLW Categories - Minor 7.0 ft, Moderate 8.5 ft, Major 10.5 ft
MHHW Categories - Minor 1.4 ft, Moderate 2.9 ft, Major 4.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
23/07 PM 7.5 1.9 1.3 2-3 Minor
24/08 AM 5.9 0.3 1.0 2 None
24/08 PM 7.0 1.4 0.8 2 Minor
25/09 AM 5.7 0.1 0.7 2 None
25/09 PM 6.7 1.1 0.7 2 None
26/09 AM 5.7 0.1 0.7 2 None
&&
$$
NCZ106-108-240200-
/O.EXP.KILM.BH.S.0020.000000T0000Z-250724T0000Z/
/O.CON.KILM.CF.Y.0032.000000T0000Z-250724T0200Z/
Coastal Pender-Coastal New Hanover-
805 PM EDT Wed Jul 23 2025
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT HAS EXPIRED...
* WHAT...Up to one half foot of inundation above ground level in
low-lying areas near shorelines and tidal waterways.
* WHERE...Coastal Pender and Coastal New Hanover Counties.
* WHEN...Until 10 PM EDT this evening.
* IMPACTS...Low-lying roads and locations along the Intracoastal
Waterway and adjacent tidal creeks may observe minor coastal
flooding. Check with local officials for any road closures or
impacts.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Mercer Pier at Wrightsville Beach
MLLW Categories - Minor 6.0 ft, Moderate 8.0 ft, Major 10.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 3.5 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
23/07 PM 6.4 1.9 1.2 3 Minor
24/08 AM 4.8 0.3 0.9 2-3 None
24/08 PM 5.8 1.3 0.6 2 None
25/08 AM 4.5 0.0 0.4 2 None
25/09 PM 5.7 1.2 0.6 2 None
26/09 AM 4.7 0.2 0.5 2 None
&&
$$
NCZ107-240500-
/O.CON.KILM.CF.Y.0032.000000T0000Z-250724T0500Z/
Inland New Hanover-
805 PM EDT Wed Jul 23 2025
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
THURSDAY...
* WHAT...Up to one foot of inundation above ground level in low-
lying areas near shorelines and tidal waterways.
* WHERE...The lower Cape Fear River including downtown
Wilmington.
* WHEN...Until 1 AM EDT Thursday.
* IMPACTS...Portions of Battleship Road and USS North Carolina
Road observe minor coastal flooding up to one foot in depth.
In downtown Wilmington, sections of Water Street observe minor
flooding up to one half foot in depth. Check with local
officials for any road closures or impacts.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
23/09 PM 6.2 1.5 1.2 N/A Minor
24/10 AM 5.2 0.5 1.0 N/A None
24/11 PM 6.0 1.3 1.0 N/A Minor
25/11 AM 5.0 0.3 0.8 N/A None
25/11 PM 5.7 1.0 0.8 N/A Minor
26/11 AM 5.0 0.3 0.8 N/A None
&&
$$What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 22, 7:54 PM EDT, 9 minutes earlier.
Area forecast discussion, Jul 22, 7:54 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
754 PM EDT Tue Jul 22 2025
.SYNOPSIS...
A weak cold front, eventhough east and south of the area, will
be in close enough proximity for increased chance of showers
and thunderstorms through this evening. This front also brings
a brief reprieve from the heat, before it returns back with
increasing heat risk Friday through the upcoming weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Lingering front over/near the area will keep unsettled
conditions in place through the period resulting in scattered
showers and storms. As the front shifts south and east, the
focus for rainfall will do the same such that NW areas may be
dry Wednesday while coastal/southern areas see a continuation of
scattered showers and storms. Highs will be in the upper 80s to
lower 90s with lows tonight ranging from near 70 north to mid
70s coast.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Initially, high pressure will be extending into inland
Carolinas from the NE while weak low pressure trough/lingering
front will extend up the coast. This weakening front or trough
along the coast may produce some showers along or off the coast
Wed night into Thurs morning before moving inland with
increasing chc of convection inland through Thurs afternoon.
Confidence is low in terms of exact location and movement of
trough inland. Some models show it pushing back west and north
on Wed while others show it returning Wed night into Thurs. The
H5 ridge builds up through the Southeast and would expect this
to be a limiting factor for convection, but boundary and sea
breeze should provide enough low level forcing to produce
convection. Overnight lows will be in the low to mid 70s as
temps begin to creep back up. Highs on Thurs will be closer to
90.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
The heat is on again. A more typical summertime pattern sets up
with high pressure off the Southeast coast providing a warm and
humid southerly return flow. At the same time, heights will
rise with mid to upper level ridge building overhead. This will
lead to less convective development and hotter temps Fri into
the weekend. Heat indices return back above 100 degrees by Fri
and reach into Heat Advisory or possibly Heat Warning criteria
over the weekend. Temps will once again be back in the 75 to 80
degree range for lows and mid 90s for highs.
Ridge slips south and west Sun night into Mon as mid to upper
trough pushes a cold front south. This should help lower heights
and produce better rain chances into next week.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
Showers starting to wind down over the area this evening, and
aside from a lingering TEMPO group for one more hour at the
Myrtles, a dry forecast is in place tonight. There is low to
moderate confidence in MVFR cigs along the coast Wednesday
morning, but not confident enough to include mention in the TAFs
attm. Another round of PROB30 groups for thunderstorms and lower
cigs/vsbys then for Wednesday aftn due to the sea breeze and
lingering weak frontal boundary near the area.
Extended Outlook...Overall, VFR conditions are expected but
intermittent flight restrictions are possible each day due to
daytime/evening showers/storms and early morning fog/stratus.
&&
.MARINE...
Through Wednesday...expect NE to E winds of 10 to 15 KT to become
more SE by days end Wednesday. Seas will run 2 to 4 FT.
Wednesday night through Saturday...Lingering front/trough along
the coast will push onshore Wed night through Thurs with
onshore, E to NE winds veering around to the SE to S. By Thurs
high pressure establishes itself off the Southeast coast with a
more typical S-SW return flow setting up late Thurs into the
weekend. Winds will be a bit stronger to start Wed night but
will diminish to 10 kt or less by Thurs with seas up to 3 to 4
ft coming down to 3 ft or less Thurs through the weekend.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement from 6 AM EDT Wednesday through
Wednesday evening for NCZ106-108.
Coastal Flood Advisory until 11 PM EDT this evening for NCZ107.
SC...Beach Hazards Statement from 6 AM EDT Wednesday through
Wednesday evening for SCZ056.
MARINE...None.
&&
SYNOPSIS...ILM
NEAR TERM...31
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...MAS
MARINE...RGZ/31Hazardous weather outlook, Jul 22, 1:47 PM EDT, 6 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 147 PM EDT Tue Jul 22 2025 AMZ250-252-254-256-NCZ087-096-099-105-106-109-110-SCZ017-023-024-032- 033-039-055-058-059-231800- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm-Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland Brunswick-Coastal Brunswick-Marlboro-Darlington-Dillon- Florence-Marion-Williamsburg-Inland Georgetown-Central Horry- Northern Horry- 147 PM EDT Tue Jul 22 2025 This Hazardous Weather Outlook is for the adjacent Coastal Waters, southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat advisories will likely be required Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-231800- Inland New Hanover- 147 PM EDT Tue Jul 22 2025 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM TO 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Minor coastal flooding along the lower Cape Fear River is possible during the evening high tide through Fri. Heat advisories will likely be required Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ108-SCZ054-056-231800- Coastal New Hanover-Coastal Horry-Coastal Georgetown- 147 PM EDT Tue Jul 22 2025 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:52 PM EDT | Coastal Flood Advisory | ILM | New Hanover, Pender | 9 hr |
Nearby
Beach Hazards Statements in North Carolina, 2025Beach Hazards Statements in South Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.